Alert archive / Montana / High Wind Warnings in 2014

High Wind Warning 10, NWS Great Falls, MT

February 14, 2014

NWS Great Falls, MT issued this high wind warning at Feb 14, 2014, 3:20 AM MST. It took effect at Feb 14, 2014, 12:00 PM MST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 14, 2014, 3:20 AM MST (10:20 UTC)
In effect from
Feb 14, 2014, 12:00 PM MST
Expired
Feb 14, 2014, 9:16 PM MST
In force
9 hr
Issued by
NWS Great Falls, MT

The text

As transmitted, in the capitals the NWS used until 2016.

572 
WWUS75 KTFX 141020
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
320 AM MST FRI FEB 14 2014

MTZ012-141130-
/O.CAN.KTFX.HW.A.0006.140214T1900Z-140215T0700Z/
CASCADE-
INCLUDING THE FOLLOWING LOCATIONS...GREAT FALLS...KINGS HILL PASS
320 AM MST FRI FEB 14 2014

...HIGH WIND WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE
HIGH WIND WATCH. 

WINDS WILL INCREASE ACROSS THE REGION BUT WIDESPREAD STRONG WINDS
ARE NOT ANTICIPATED IN CASCADE COUNTY AT THIS TIME.

$$

MTZ009-044-045-048-142300-
/O.UPG.KTFX.HW.A.0006.140214T1900Z-140215T0700Z/
/O.NEW.KTFX.HW.W.0010.140214T1900Z-140215T0700Z/
NORTHERN ROCKY MOUNTAIN FRONT-TOOLE-LIBERTY-
SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
SHELBY...CHESTER...CHOTEAU
320 AM MST FRI FEB 14 2014

...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO MIDNIGHT MST
TONIGHT...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO MIDNIGHT MST
TONIGHT. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING AND MAIN IMPACT: WEST WINDS WILL INCREASE LATE THIS
  MORNING AND CONTINUE THROUGH LATE EVENING. TRAVEL WILL BE
  HAZARDOUS FOR HIGH PROFILE VEHICLES. 

* WINDS: SUSTAINED WEST WINDS OF 35 TO 50 MPH...WITH GUSTS TO 
  65 MPH. GUSTS TO 80 MPH ARE POSSIBLE ALONG THE ROCKY 
  MOUNTAIN FRONT.

* OTHER IMPACTS: BLOWING SNOW THROUGH CANYONS AND MOUNTAIN PASSES
  ALONG THE ROCKY MOUNTAIN FRONT WILL CAUSE AREAS OF LOW
  VISIBILITY AND DRIFTING SNOW.

* LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING...MARIAS 
  PASS...CHESTER...SHELBY. 

* TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT
  WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX:

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
2 follow-up statements
783 
WWUS75 KTFX 141950
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
1250 PM MST FRI FEB 14 2014

MTZ009-044-045-048-150700-
/O.NEW.KTFX.HW.A.0007.140216T0700Z-140217T1200Z/
/O.CON.KTFX.HW.W.0010.000000T0000Z-140215T0700Z/
NORTHERN ROCKY MOUNTAIN FRONT-TOOLE-LIBERTY-
SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
SHELBY...CHESTER...CHOTEAU
1250 PM MST FRI FEB 14 2014

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MST
TONIGHT...
...HIGH WIND WATCH IN EFFECT FROM LATE SATURDAY NIGHT THROUGH
LATE SUNDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WATCH...WHICH IS IN EFFECT FROM LATE SATURDAY NIGHT THROUGH
LATE SUNDAY NIGHT. A HIGH WIND WARNING REMAINS IN EFFECT UNTIL
MIDNIGHT MST TONIGHT. 

* TIMING AND MAIN IMPACT: STRONG WEST WINDS WILL AFFECT THE ROCKY
  MOUNTAIN FRONT AND THE SWEET GRASS HILL REGION THROUGH THIS
  EVENING. TRAVEL WILL BE HAZARDOUS FOR HIGH PROFILE VEHICLES.
  ADDITIONALLY...THERE IS THE POTENTIAL FOR ANOTHER ROUND OF
  STRONG WINDS LATE SATURDAY NIGHT THROUGH SUNDAY NIGHT.

* WINDS: SUSTAINED WEST WINDS OF 35 TO 50 MPH...WITH GUSTS TO
  65 MPH. GUSTS TO 80 MPH ARE POSSIBLE ALONG THE ROCKY MOUNTAIN
  FRONT.

* OTHER IMPACTS: BLOWING SNOW THROUGH CANYONS AND MOUNTAIN 
  PASSES ALONG THE ROCKY MOUNTAIN FRONT WILL CAUSE AREAS OF LOW 
  VISIBILITY AND DRIFTING SNOW.

* LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING...MARIAS
  PASS...SHELBY...CHESTER.

* TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT
  WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

MTZ010>013-046-047-049>051-150700-
/O.NEW.KTFX.HW.A.0007.140216T0700Z-140217T1200Z/
EASTERN GLACIER-HILL-CASCADE-CHOUTEAU-EASTERN PONDERA-BLAINE-
EASTERN TETON-JUDITH BASIN-FERGUS-
INCLUDING THE FOLLOWING LOCATIONS...CUT BANK...HAVRE...
GREAT FALLS...KINGS HILL PASS...BIG SANDY...FORT BENTON...
CONRAD...CHINOOK...FAIRFIELD...STANFORD...LEWISTOWN...
LEWISTOWN DIVIDE
1250 PM MST FRI FEB 14 2014

...HIGH WIND WATCH IN EFFECT FROM LATE SATURDAY NIGHT THROUGH
LATE SUNDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WATCH...WHICH IS IN EFFECT FROM LATE SATURDAY NIGHT THROUGH
LATE SUNDAY NIGHT. 

* TIMING AND MAIN IMPACT: THERE IS THE POTENTIAL FOR ANOTHER
  ROUND OF STRONG WINDS LATE SATURDAY NIGHT THROUGH SUNDAY NIGHT.

* WINDS: SUSTAINED WEST WINDS OF 35 TO 50 MPH...WITH GUSTS TO
  65 MPH ARE POSSIBLE.

* OTHER IMPACTS: BLOWING SNOW THROUGH CANYONS AND MOUNTAIN 
  PASSES WILL CAUSE AREAS OF LOW VISIBILITY AND DRIFTING SNOW.

* LOCATIONS AFFECTED INCLUDE: FAIRFIELD...STANFORD...CHINOOK... 
  CONRAD...CUT BANK...HAVRE...GREAT FALLS...KINGS HILL PASS... 
  BIG SANDY...FORT BENTON...LEWISTOWN...LEWISTOWN DIVIDE. 

* TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT
  WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
326 
WWUS75 KTFX 150416
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
916 PM MST FRI FEB 14 2014

MTZ009-044-045-048-151200-
/O.CAN.KTFX.HW.W.0010.000000T0000Z-140215T0700Z/
/O.CON.KTFX.HW.A.0007.140216T0700Z-140217T1200Z/
NORTHERN ROCKY MOUNTAIN FRONT-TOOLE-LIBERTY-
SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
SHELBY...CHESTER...CHOTEAU
916 PM MST FRI FEB 14 2014

...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE SATURDAY NIGHT
THROUGH LATE SUNDAY NIGHT...
...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE
HIGH WIND WARNING. A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE
SATURDAY NIGHT THROUGH LATE SUNDAY NIGHT. 

WEST WINDS HAVE DECREASED ACROSS THE AREA. WEST WINDS 15 TO 25 MPH
WITH OCCASIONAL GUSTS TO 45 MPH WILL CONTINUE FOR A FEW MORE HOURS
BUT STRONG WINDS ARE NO LONGER ANTICIPATED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

MTZ010>013-046-047-049>051-151200-
/O.CON.KTFX.HW.A.0007.140216T0700Z-140217T1200Z/
EASTERN GLACIER-HILL-CASCADE-CHOUTEAU-EASTERN PONDERA-BLAINE-
EASTERN TETON-JUDITH BASIN-FERGUS-
INCLUDING THE FOLLOWING LOCATIONS...CUT BANK...HAVRE...
GREAT FALLS...KINGS HILL PASS...BIG SANDY...FORT BENTON...
CONRAD...CHINOOK...FAIRFIELD...STANFORD...LEWISTOWN...
LEWISTOWN DIVIDE
916 PM MST FRI FEB 14 2014

...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE SATURDAY NIGHT
THROUGH LATE SUNDAY NIGHT...

A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE SATURDAY NIGHT
THROUGH LATE SUNDAY NIGHT. 

* TIMING AND MAIN IMPACT: THERE IS THE POTENTIAL FOR ANOTHER 
  ROUND OF STRONG WINDS LATE SATURDAY NIGHT THROUGH SUNDAY 
  NIGHT. 

* WINDS: SUSTAINED WEST WINDS OF 35 TO 50 MPH...WITH GUSTS TO 
  65 MPH ARE POSSIBLE.

* OTHER IMPACTS: BLOWING SNOW THROUGH CANYONS AND MOUNTAIN 
  PASSES WILL CAUSE AREAS OF LOW VISIBILITY AND DRIFTING SNOW.

* LOCATIONS AFFECTED INCLUDE: FAIRFIELD...STANFORD...CHINOOK...
  CONRAD...CUT BANK...HAVRE...GREAT FALLS...KINGS HILL PASS... 
  BIG SANDY...FORT BENTON...LEWISTOWN...LEWISTOWN DIVIDE. 

* TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT 
  WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Feb 13, 10:55 PM MST, 4 hours 25 minutes earlier.

Area forecast discussion, Feb 13, 10:55 PM MST, 4 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREAT FALLS MT
1055 PM MST Thu Feb 13 2014

UPDATE TO AVIATION

.DISCUSSION...
Very little change to the ongoing forecast this evening. Winds have
decreased and the high wind warning was allowed to expire earlier.
Radar returns have weakened over the Rocky Mountain Front but some
snow continues to fall and a few places along the front range are
still gusting to near 50 mph. Will therefore leave the winter
weather advisory in place until 5 am. Another upper trof approaches
the area Friday bringing another round of snow and gusty winds.
Models indicate southwest Montana should feel the brunt of this
feature and will continue the winter weather advisory for that area
beginning at noon. Additionally, winds should increase by late
morning along the Rocky Mountain Front and adjacent plains of North
Central Montana. Will issue a high wind watch from noon until
midnight to account for this event. Temperatures overnight look good.

&&

.AVIATION...
UPDATED 0555Z.
Unsettled west flow aloft will keep surface winds strong and gusting
overnight. The Northern Rockies will continue to be obscured
underneath snow and blowing snow. Elsewhere VFR conditions will
generally prevail although local MVFR conditions near showers are
expected. Winds will continue to diminish and conditions over the
Rockies will improve but IFR/MFR conditions will continue in or near
any showers. Winds will increase again during the daylight hours
tomorrow with some increase in shower activity again during peak
heating. Suk

&&

.PREV DISCUSSION...ISSUED 252 PM MST Thu Feb 13 2014

Tonight through Saturday...Windy conditions will continue over
portions of the region through the afternoon hours as an area of
surface low pressure moves off to our east. A mix of rain and snow
will continue into the evening hours over the Rocky Mountain Front
with the precip becoming more scattered by midnight. For
Friday...another upper level disturbance will move into the region
from the west...allowing for another round of precip/strong winds
to affect the region. There is the potential for high winds Friday
afternoon/evening over the Rocky Mountain Front and a high wind
highlight could be issued later today/tonight for that region.
Also...precip will become more widespread once again by mid day
Friday over the Rocky Mountain Front and across portions of
Southwest MT. Thus a winter weather advisory is in effect for
those regions until 5 AM Saturday. Temperatures will remain above
normal at lower elevations over the next few days. Brusda

Saturday night through Thursday...A moist and unsettled weather
pattern will persist over the Northern Rockies through most of the
forecast period with temperatures through the early half of next
week 5 to 10 degrees above seasonal averages. As another upper-
level trough of low pressure with ample Pacific moisture and
associated surface cold front move across the Treasure State
Saturday night and Sunday, accumulating mountain snowfall is
likely for elevations above 5000 feet with a mix of rain and snow
possible across lower elevations, mainly with the cold front.
Behind the frontal passage by midday Sunday, strong downslope
winds will develop over the Rocky Mountain Front and adjacent
plains. Will continue to monitor for possible high wind and winter
weather highlights.

Drier conditions are expected on Monday and Monday night, however
there is a slight chance for snow showers in Glacier National Park.
Long-range forecast models remain in agreement regarding the overall
moist and active pattern Tuesday through Thursday, however there are
differences in the track and timing of each disturbance as well as
precipitation type/coverage and the potential for colder
temperatures. Despite these differences have raised PoPs to likely
for the mountains and slight chance to chance in the plains/valleys
for each period with a trend towards lower temperatures beginning on
Wednesday. MLV

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  26  45  29  46 /   0  20  20  10
CTB  23  42  26  42 /  10  20  20  10
HLN  24  45  25  46 /  10  40  30  20
BZN  17  42  23  45 /  10  50  40  20
WEY  10  33  21  37 /  30  90  80  60
DLN  20  43  24  45 /  10  60  50  30
HVR  23  41  25  42 /   0  20  20   0
LWT  23  42  27  42 /   0  20  20  10

&&

.TFX WATCHES/WARNINGS/ADVISORIES...

WINTER WEATHER ADVISORY from Noon Friday to 5 AM MST Saturday
Beaverhead...Gallatin...Madison.

WINTER WEATHER ADVISORY until 5 AM MST Saturday Northern Rocky
Mountain Front...Southern Rocky Mountain Front.

HIGH WIND WATCH from Noon Friday until midnight Friday Rocky
Mountain Front...Cascade...Toole...Liberty.

&&

weather.gov/greatfalls
www.twitter.com/NWSGreatFalls
www.facebook.com/US.NationalWeatherService.GreatFalls.gov
Hazardous weather outlook, Feb 13, 10:00 PM MST, 5 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREAT FALLS MT
1000 PM MST THU FEB 13 2014

MTZ009-048-150500-
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
1000 PM MST THU FEB 13 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
MONTANA.

.DAY ONE...TONIGHT

A WINTER WEATHER ADVISORY REMAINS IN EFFECT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST
SATURDAY.

A HIGH WIND WATCH IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH
FRIDAY EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED FOR REPORTS OF STRONG WINDS OR
WIND DAMAGE.

MTZ008-015-055-150500-
BEAVERHEAD-MADISON-GALLATIN-
1000 PM MST THU FEB 13 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
MONTANA.

.DAY ONE...TONIGHT

THE PROBABILITY IS LOW FOR WIDESPREAD HAZARDOUS WEATHER.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A WINTER WEATHER ADVISORY IS IN EFFECT FROM NOON FRIDAY UNTIL 5 AM
MST SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED FOR REPORTS OF SNOWFALL AMOUNTS.

MTZ012-044-045-150500-
CASCADE-TOOLE-LIBERTY-
1000 PM MST THU FEB 13 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA
AND NORTH CENTRAL MONTANA.

.DAY ONE...TONIGHT

THE PROBABILITY IS LOW FOR WIDESPREAD HAZARDOUS WEATHER.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A HIGH WIND WATCH IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH
FRIDAY EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MTZ010-011-013-014-046-047-049>054-150500-
EASTERN GLACIER-HILL-CHOUTEAU-
CENTRAL AND SOUTHERN LEWIS AND CLARK-EASTERN PONDERA-BLAINE-
EASTERN TETON-JUDITH BASIN-FERGUS-JEFFERSON-BROADWATER-MEAGHER-
1000 PM MST THU FEB 13 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA.

.DAY ONE...TONIGHT

HE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Great Falls, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 13, 9:44 PM MSTHigh Wind WatchTFX6 hr
Feb 14, 12:50 PM MSTHigh Wind WatchTFX25 hr

Nearby

High Wind Warnings in Montana, 2014Every high wind warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.